CSN Login
Members Online: 5

Foreskin rash - side effect of sutent or BP meds?

TerriNick
Posts: 43
Joined: Mar 2013

Nick has just completed his second month on Sutent. The Vit B compound has really helped the mouth soreness and ulcers and even helped the taste a bit. Although we are trying new things in the next cycle for that.  He has had his first post drug scan and we get the news about that on Thursday so fingers crossed.

 

However in the last week on Sutent he started getting a redness, rash and soreness on his foreskin. We tried E45 dry skin cream which didn't work. The pharmacist suggested Canesten cream on Monday so he's been trying that but it is still not getting any better. If anything it's getting a bit worse because the skin is now flaking and falling off - yuk! Are there any other men out there that have had this problem on Sutent?

 

To put you fully in the picture he has been on Felodipine 5mg for 3 weeks and Losartan 50mg for 7 days. Could it be the Losartan that's caused it because we didn't notice anything prior to him taking that.

 

Any help would be lovely please

 

Terri

todd121
Posts: 615
Joined: Dec 2012

I wonder if an antifungal cream with a mild cortico-steriod might help? It might be unrelated to Sutent. Stress/lowered immune system can make you more open to fungal infections. This is one thing that I would think wouldn't hurt to try. If he's had an antibiotic recently, he could be more open to getting a fungal infection too. Get them to culture it and find out what it is (a dermatologist can do it) bacteria, fungus, or neither (which it would just be a rash).

I know since I've had cancer and started chemo, I start to blame everything I have on the cancer or the chemo.

Just a thought.

Todd

Texas_wedge's picture
Texas_wedge
Posts: 2807
Joined: Nov 2011

Todd, they've tried Canesten, which is an antifungal. 

Terri, I'm glad you've taken the Hollywood celebrity agent's line - "No pictures please".  I feel disinclined to offer to help with Nick's foreskin but, joking aside, your GP should be the first port of call in dealing with side-effects of treatment.  They have a lot of experience of the unwanted effects of BP meds and if your surmise is correct about the losartan it should be easy to switch to a different BP med that will solve the problem.  I had some nasty (and potentially fatal) reactions to amlodipine (same class as felodipine) which ceased instantly on discontinuation and I'm fine now on a different combination of BP meds + Votrient.

Todd's right that it's all too easy to ascribe every problem to the cancer or the chemo, but I guess knowing that doesn't help ease the physical discomfort and I hope a solution can be found immediately.

Good luck for Thursday's scan.

TerriNick
Posts: 43
Joined: Mar 2013

Hi guys

 

Nick says thanks for the help. He has tried the antifungal Canesten three times a day PLUS the E45 itch relief and it has all gone back to normal. Will see what happens next month (starts new cycle on Friday) and they are going to find a different BP med than Losartan to try. Perhaps Lisonipril ?

Have started a new post on the scan results, but thanks for your wishes Texas.

 

Have a great Easter.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network